Alert archive / Wisconsin / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jun 19, 2009, 5:11 PM CDT for 5 counties in Wisconsin. It was in force for 5 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 19, 2009, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Green County, WI, Kenosha County, WI, Racine County, WI, Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:36 PM CDT | HEAVY RAIN 1.1 | 2 N Sturtevant, WI | RAINFALL OVER THE LAST 1.5 HOURS...WATER PONDING ON LOCAL ROADS. |
| Jun 19, 6:41 PM CDT | FLASH FLOOD | Pleasant Prairie, WI | WEST FRONTAGE ROAD NORTH OF S. 165 IS FLOODED...VEHICLE STRANDED IN THE WATER. |
| Jun 19, 6:45 PM CDT | FLASH FLOOD | Bristol, WI | STREETS FLOODED AND IMPASSABLE |
| Jun 19, 6:45 PM CDT | FLASH FLOOD | Kenosha, WI | WATER UP TO WINDOWS OF CAR...STREETS FLOODED |
| Jun 19, 6:45 PM CDT | FLASH FLOOD | Pleasant Prairie, WI | STREETS FLOODED |
| Jun 19, 6:56 PM CDT | FLASH FLOOD | 1 Nw Kenosha, WI | MINOR STREET FLOODING REPORTED |
| Jun 19, 7:00 PM CDT | HEAVY RAIN 3.48 | 2 Se Camp Lake, WI | 2 HOUR RAINFALL...TREVR. |
| Jun 19, 7:06 PM CDT | HEAVY RAIN 2 | 1 Nw Kenosha, WI | 2 INCHES FELL IN LAST HOUR |
| Jun 19, 8:15 PM CDT | FLASH FLOOD | Walworth, WI | SOME FAST MOVING WATERS FLOWING OVER COUNTY ROADS IN THE TOWNSHIP OF WALWORTH. |
| Jun 19, 8:20 PM CDT | FLASH FLOOD | 6 Sw Kenosha, WI | 3 TO 4 FEET OF MOVING WATER OVER I-94 AT HWY 165. INTERSTATE IS CLOSED. |
| Jun 19, 9:00 PM CDT | HEAVY RAIN 4.12 | New Glarus, WI | 24 HOUR RAINFALL. |
| Jun 19, 10:10 PM CDT | FLASH FLOOD | Kenosha, WI | MULTIPLE WATER RESCUES FROM VEHICLES CAUGHT IN STANDING WATER OVER ROADS IN THE CITY OF KENOSHA AND THROUGHOUT THE COUNTY. MANY ROADS COVERED BY STANDING WATER IN THE TOWNS OF BRISTOL...PLEASANT PRAIRIE AND SALEM TOWNSHIP FROM HEAVY RAINS THAT FELL BETWEEN 7 P |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 192211
FFWMKX
WIC045-059-101-105-127-200300-
/O.NEW.KMKX.FF.W.0005.090619T2211Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
511 PM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
RACINE COUNTY IN SOUTHEAST WISCONSIN
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
WALWORTH COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 1000 PM CDT
* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SLOW MOVING LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
FROM NORTHEAST IOWA INTO SOUTHERN WISCONSIN. DUE TO THE HEAVY
RAINFALL LAST NIGHT...ANY ADDITIONAL HEAVY RAIN WILL LIKELY CAUSE
FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELOIT...BRODHEAD...CAMP LAKE...DELAVAN LAKE...DOWNTOWN
JANESVILLE...DOWNTOWN KENOSHA...DOWNTOWN RACINE...EAST TROY...
EDGERTON...ELKHORN...EVANSVILLE...LAKE GENEVA...MILTON...MONROE...
PADDOCK LAKE...PLEASANT PRAIRIE...STURTEVANT...TWIN LAKES...UNION
GROVE...WHITEWATER...WILLIAMS BAY...WIND LAKE...ALBANY...BOHNERS
LAKE...BROWNS LAKE...BURLINGTON AIRPORT...CLINTON...COMO...DARIEN
AND EAGLE LAKE.
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA
THIS EVENING.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4264 8780 4249 8779 4248 8886 4250 8984
4259 8984 4285 8966 4284 8781 4278 8775
$$
BORGHOFF5 follow-up statements
000
WGUS73 KMKX 192347
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
647 PM CDT FRI JUN 19 2009
WIC045-059-101-105-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-WALWORTH WI-RACINE WI-KENOSHA WI-
647 PM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE...WALWORTH...ROCK AND GREEN COUNTIES...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS NEAR THE ILLINOIS BORDER SLOWLY
PUSHING NORTH AND PRODUCING VERY HEAVY RAIN. NUMEROUS REPORTS HAVE
BEEN RECEIVED OF IMPASSIBLE ROADS WITH WATER AT LEAST A FOOT
DEEP...AND ONE REPORT OF WATER UP TO THE WINDOWS OF ONE VEHICLE.
IN ADDITION...A REPORT FROM WOODSTOCK IN MCHENRY COUNTY ILLINOIS
INDICATED 2.00 INCHES OF RAIN FELL IN ONLY ONE HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE BATTEN
AIRPORT...BURLINGTON AIRPORT...DOWNTOWN RACINE...WIND POINT...WIND
LAKE...WHITEWATER...WATERFORD NORTH...UNION GROVE...STURTEVANT...
ROCHESTER...POTTER LAKE...NEW GLARUS...MONTICELLO...MILTON...DOWNTOWN
JANESVILLE...FOOTVILLE...EVANSVILLE...ELKHORN...EDGERTON...EAST
TROY...EAGLE LAKE...BROWNS LAKE AND ALBANY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4264 8780 4249 8779 4248 8886 4250 8984
4259 8984 4285 8966 4284 8781 4278 8775
$$
BORGHOFF000
WGUS73 KMKX 200007
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT FRI JUN 19 2009
WIC045-059-101-105-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-WALWORTH WI-RACINE WI-KENOSHA WI-
707 PM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE...WALWORTH...ROCK AND GREEN COUNTIES...
AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER THE
WARNED AREA.
RAINFALL RATES OF 1 TO 3 INCHES PER HOUR ARE OCCURRING WITH THESE
THUNDERSTORMS. SIGNIFICANT FLASH FLOODING IS EXPECTED TO CONTINUE
OVER KENOSHA COUNTY THROUGH AT LEAST 9 PM. THIS IS AN EXTREMELY
DANGEROUS AND LIFE THREATENING SITUATION DO NOT TRAVEL INTO FLOODED
AREAS
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE BATTEN
AIRPORT...BURLINGTON AIRPORT...DOWNTOWN RACINE...WIND POINT...WIND
LAKE...WHITEWATER...WATERFORD NORTH...UNION GROVE...STURTEVANT...
ROCHESTER...POTTER LAKE...NEW GLARUS...MONTICELLO...MILTON...DOWNTOWN
JANESVILLE...FOOTVILLE...EVANSVILLE...ELKHORN...EDGERTON...EAST
TROY...EAGLE LAKE...BROWNS LAKE AND ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 10 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN WISCONSIN.
&&
LAT...LON 4264 8780 4249 8779 4248 8886 4250 8984
4259 8984 4285 8966 4284 8781 4278 8775
$$
BORGHOFF000
WGUS73 KMKX 200128
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT FRI JUN 19 2009
WIC045-105-200135-
/O.CAN.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREEN WI-ROCK WI-
828 PM CDT FRI JUN 19 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ROCK AND GREEN
COUNTIES...
THE HEAVY RAIN HAS PUSHED EAST OF THESE COUNTIES...SO THE FLASH
FLOOD WARNING IS CANCELLED.
LAT...LON 4264 8780 4249 8779 4249 8877 4284 8877
4284 8781 4281 8780 4278 8775
$$
WIC059-101-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALWORTH WI-RACINE WI-KENOSHA WI-
828 PM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE AND WALWORTH COUNTIES...
AT 820 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 3 TO 4 FEET
OF MOVING WATER OVER INTERSTATE 94 AT HIGHWAY 165 IN KENOSHA COUNTY.
THE SOUTHBOUND LANES HAVE BEEN CLOSED.
THE HEAVIEST RAIN IS BEGINNING TO DIMINISH...HOWEVER LIGHT TO
MODERATE RAIN WILL CONTINUE THROUGH 930 PM. SIGNIFICANT...LIFE
THREATENING FLASH FLOODING WILL CONTINUE THROUGH AT LEAST 930 PM AS
WELL.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RACINE BATTEN
AIRPORT...BURLINGTON AIRPORT...DOWNTOWN RACINE...WIND POINT...WIND
LAKE...WHITEWATER...WATERFORD NORTH...UNION GROVE...STURTEVANT...
ROCHESTER...POTTER LAKE...ELKHORN...EAST TROY...EAGLE LAKE AND BROWNS
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 4264 8780 4249 8779 4249 8877 4284 8877
4284 8781 4281 8780 4278 8775
$$
BORGHOFF000
WGUS73 KMKX 200158
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
858 PM CDT FRI JUN 19 2009
WIC059-101-127-200300-
/O.CON.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALWORTH WI-RACINE WI-KENOSHA WI-
858 PM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
KENOSHA...RACINE AND SOUTHEASTERN WALWORTH COUNTIES...
AT 850 PM CDT...FLOODING CONTINUES ACROSS MUCH OF KENOSHA
COUNTY...SOUTHERN WALWORTH COUNTY...AND PARTS OF RACINE COUNTY.
RAIN SHOULD TAPER OFF AND END IN THE NEXT HOUR...BUT HIGH WATER WILL
CONTINUE FOR SOME TIME. RADAR AND RAIN GAUGE DATA INDICATE THAT THE
HEAVIEST RAINS FELL OVER SOUTHERN AND EASTERN KENOSHA COUNTY AND
SOUTHEAST RACINE COUNTY. 2 TO 3 INCHES OF RAIN FELL IN THIS AREA.
FLOODING IS MOST LIKELY ALONG THE FOLLOWING CREEKS AND RIVERS: FOX
RIVER...DES PLAINES RIVER...MILL CREEK...MCDONALD CREEK...PIKE
RIVER...LITTLE TURTLE CREEK...LADD CREEK...PISCASAW CREEK...WHITE
RIVER...AND SMALL CREEKS AROUND LAKE GENEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4264 8780 4249 8779 4249 8877 4259 8876
4284 8832 4284 8781 4283 8781 4281 8780
4278 8775
$$
CRAVEN000
WGUS73 KMKX 200300
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1000 PM CDT FRI JUN 19 2009
WIC059-101-127-200306-
/O.EXP.KMKX.FF.W.0005.000000T0000Z-090620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALWORTH WI-RACINE WI-KENOSHA WI-
1000 PM CDT FRI JUN 19 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR KENOSHA...
RACINE AND SOUTHEASTERN WALWORTH COUNTIES...
SIGNIFICANT RAINFALL IS OVER FOR TONIGHT. ADDITIONAL RAIN SHOWERS
SHOULD NOT AGGRAVATE EXISTING FLOODING PROBLEMS. RUNOFF AND HIGH
WATER WILL CONTINUE OVERNIGHT.
DO NOT DRIVE INTO FLOODED AREAS. TURN AROUND...DONT DROWN.
LAT...LON 4264 8780 4249 8779 4249 8877 4259 8876
4284 8832 4284 8781 4283 8781 4281 8780
4278 8775
$$
CRAVENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:52 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 2:52 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 PM CDT FRI JUN 19 2009 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS REDEVELOPING LATE THIS AFTERNOON/EVENING THEN ON MUCH WARMER TEMPS FOR NEXT WEEK. .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN FOCUS ON THE SHORT TERM IS OBVIOUSLY THIS EVENING. THE FINAL IN A SERIES OF UPPER LEVEL DISTURBANCES LATE THIS WEEK IS EVIDENT ON RADAR AND SATELLITE OVER EASTERN NEBRASKA AND WESTERN IOWA AT 19Z. THIS FEATURE WILL PROPAGATE EAST NORTHEAST ACROSS SOUTHERN WISCONSIN THIS EVENING. CLOUDS IN ASSOCIATION WITH THIS MORNING/S MCS HAVE CLEARED ACROSS THE CWA EARLY THIS AFTERNOON AND INSTABILITY IS ALREADY RAPIDLY RECOVERING ACROSS ERN IA AND SWRN WI. VIGOROUS THUNDERSTORM DEVELOPMENT HAS JUST BEGUN OVER SOUTHEAST NEBRASKA AND THIS IS EXPECTED TO FOLLOW THE BEST CAPE GRADIENT OVER SOUTHERN WI THIS EVENING. BULK SHEAR OF 35-40 KNOTS WILL REMAIN IN PLACE FOR THE EVENING HOURS...SO SOME OF THESE STORMS WILL BECOME OR REMAIN SEVERE AS THEY TRACK ACROSS THE CWA. THE 00Z 3KM ARW WRF REFLECTIVITY DISPLAYED THE EVOLUTION OF THE MORNING MCS ALMOST PERFECTLY...AND CONTINUES TO DO SO FOR THE NEXT SHORT WAVE. THAT MODEL EXPLODES CONVECTION ACROSS THE CWA AROUND 22Z AND I HAVE A HARD TIME NOT BELIEVING IT. THE NAM QPF FIELDS ARE NOT REALLY RELIABLE GIVEN WHAT CURRENTLY IS HAPPENING...BUT THE GFS AND ECMWF ARE CLOSER. WILL GO CATEGORICAL POPS THIS EVENING FOR MOST OF THE AREA...WITH NUMEROUS WORDING IN THE NORTH. THE MAIN THREAT WITH THE NEXT ROUND OF STORMS IS HEAVY RAIN AND FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 3-5 INCHES WERE REPORTED LAST NIGHT...AND ANOTHER 2-3 INCHES WILL BE POSSIBLE TONIGHT. BACKBUILDING STORMS WITH MBE VELOCITIES OF 5-15 KNOTS...INCREASING 850 MB JET POINTED TOWARD CWA AND THE LEFT EXIT REGION OF THE UPPER JET CENTERED OVER THE CWA...PRECIPITABLE WATER VALUES OF 1.8-2.0 INCHES /170 PERCENT ABOVE NORMAL/...AND A WARM CLOUD DEPTH OF ALMOST 14KFT ALL SUPPORT A SERIOUS THREAT OF FLASH FLOODING. HAVE ALREADY ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN TWO TIERS OF COUNTIES WHERE THE HEAVIEST RAIN FELL UNTIL MIDNIGHT. FLASH FLOOD GUIDANCE HAS BEEN HACKED CONSIDERABLY SINCE YESTERDAY AFTERNOON...WITH MILWAUKEE COUNTY NOW BEING 1.7 INCHES WITHIN 6 HOURS AND 1.0 INCH IN ONE HOUR. IF ANOTHER SEVERAL INCHES FALL ON THOSE SAME FAVORED AREAS...SIGNIFICANT FLASH FLOODING CAN BE EXPECTED. THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT. NO COLD AIR ADVECTION IS EXPECTED BEHIND THIS FRONT. WITH MOSTLY SUNNY SKIES AND 925 MB TEMPS AROUND 22C...EXPECT HIGHS IN THE UPPER 80S FOR SATURDAY. ANOTHER SHORT WAVE WILL APPROACH THE WESTERN GREAT LAKES LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. SOME CAPE IS PRESENT DURING THIS TIME TO INCLUDE A CHANCE OF THUNDER...ESPECIALLY SUNDAY NIGHT. THE WAVE WILL THEN KICK EAST BY MONDAY AND THE HEAT BEGINS. .LONG TERM...MONDAY THROUGH NEXT FRIDAY. MAIN STORY IN THE EXTENDED IS A POTENTIALLY PROLONGED PERIOD OF VERY WARM OR HOT WEATHER FOR MUCH OF NEXT WEEK. THERMAL RIDGE WILL PARK ITSELF OVER THE WESTERN GREAT LAKES FROM MONDAY THROUGH AT LEAST WEDNESDAY. I PREFERRED THE ECMWF DEPICTION OF THE RIDGE...WHICH IS WHAT HPC FAVORED AS WELL. GFS BREAKS DOWN THE RIDGE PERIODICALLY WITH MCS FORMATION...BUT I BELIEVE IT WILL BE TOO CAPPED AND ANY MCS/S WILL RIDE WELL TO THE NORTH OF THE STATE. THICKNESSES AROUND 580 DAM AND HEIGHTS APPROACH 588. NAM...DGEX...AND ECMWF 2 M TEMPS ALREADY RISE INTO THE LOWER 90S MONDAY WITH 925 TEMPS IN THE 26-28C RANGE. WITH LITTLE WIND TO WIC HEAT FROM THE SURFACE /CAUSING SUPER ADIABATIC PROFILE/...COULD SEE SOME MID 90S IN PLACES. WEAK FLOW WILL PROMOTE THE LAKE BREEZE EACH DAY...BUT IT SHOULD BE CONFINED FAIRLY CLOSE TO THE SHORE...ESPECIALLY AS THE LAKE WATER WARMS. DEW POINTS IN THE 60S WILL MAKE IT FEEL A LITTLE WARMER. OVERNIGHT LOWS COULD REMAIN WELL INTO THE 70S AS SHOWN IN 2 M TEMPS. CONDITIONS REMAIN VERY SIMILAR THROUGH WEDNESDAY BEFORE THE RIDGE BEGINS TO BREAK DOWN AS THE NEXT TROUGH APPROACHES AND BRINGS THE NEXT CHANCE FOR THUNDERSTORMS. && .AVIATION...SHOWERS AND TSTORMS ARE EXPECTED AGAIN LATE THIS AFTERNOON THROUGH TONIGHT AS A SHORTWAVE TROUGH AND LOW PRESSURE AREA/FRONT MOVE ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND VSBYS ARE EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR IN THE MORE INTENSE TSTORMS. IN THE WAKE OF THE TROUGH/FRONT...EXPECT A FEW VFR CLOUDS DUE TO RESIDUAL MOISTURE AND DIURNAL HEATING ON SAT. WINDS ALONG THE LAKE MAY BE HIGHER OVERNIGHT THROUGH SATURDAY MORNING DUE TO THE STRONGER PRESSURE GRADIENT OF THE INTENSIFYING LOW AS IT PASSES OVER LAKE MICHIGAN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ062>072. LM...NONE. && SHORT/LONG TERM...18 BORGHOFF AVIATION/MARINE...13 MRC
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT FRI JUN 19 2009 WIZ046-047-051-052-056>060-062>072-201900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 335 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS. A FEW TORNADOES ARE ALSO POSSIBLE. HEAVY RAINFALL OF ONE TO TWO INCHES MAY ACCOMPANY THE THUNDERSTORMS PRODUCING AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT ALONG AND SOUTH OF A LINE FROM SPRING GREEN TO WAUNAKEE TO WATERTOWN AND GLENDALE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. LMZ643>646-201900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY NIGHT...WEDNESDAY NIGHT AND THURSDAY. WWW.WEATHER.GOV/MKX MRC
In the hours before
Local storm report, Jun 19, 2:27 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
227 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 3 WSW MILWAUKEE 43.02N 87.97W
06/19/2009 MILWAUKEE WI BROADCAST MEDIA
REPORTED BY THE MILWAUKEE JOURNAL SENTINEL. SOME FLASH
FLOODING AND FLOOD DAMAGE AT MILLER PARK LAST NIGHT. SOME
INVENTORY IN STORAGE AREAS WAS LOST. THE CLUBHOUSES
ESCAPED DAMAGE...BUT SOME CARPETING MAY NEED TO BE
REPLACED.
&&
DELAYED INFORMATION FROM LAST NIGHT/S ROUND OF STORMS.
LAMERSSpecial weather statement, Jun 19, 2:43 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT FRI JUN 19 2009 WIZ046-192045- MARQUETTE- 243 PM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORM MOVING INTO MARQUETTE COUNTY... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL ADAMS COUNTY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WESTFIELD BY 305 PM CDT... MONTELLO BY 320 PM CDT... GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN... AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MBK
Local storm report, Jun 19, 3:18 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 1 S MONTELLO 43.78N 89.33W
06/19/2009 M3.80 INCH MARQUETTE WI TRAINED SPOTTER
RAINFALL MEASURED FROM 12AM JUNE 19 TO 12PM ON JUNE 19
&&
FRANKSSpecial weather statement, Jun 19, 3:19 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CDT FRI JUN 19 2009 WIZ047-057-058-192115- COLUMBIA-DODGE-GREEN LAKE- 319 PM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORM MOVING ACROSS WESTERN MARQUETTE COUNTY... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES SOUTHWEST OF BERLIN...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PRINCETON BY 335 PM CDT... GREEN LAKE BY 345 PM CDT... A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR MARQUETTE COUNTY UNTIL 4 PM. IF THIS THUNDERSTORM MAINTAINS ITS INTENSITY AND MOVEMENT...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR GREEN LAKE COUNTY. GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MBK
Local storm report, Jun 19, 4:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL 1 E MARQUETTE 43.75N 89.12W
06/19/2009 M0.75 INCH GREEN LAKE WI FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED BY FIRE DEPT
&&
CEOSpecial weather statement, Jun 19, 5:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 502 PM CDT FRI JUN 19 2009 WIZ047-051-052-056>060-062>072-192230- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK- SAUK-SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 502 PM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS CONTINUING TO DEVELOP OVER SOUTH CENTRAL WISCONSIN... AT 5 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FOND DU LAC...SOUTHWEST TO PORTAGE...POYNETTE...TO JUST WEST OF MADISON. THESE THUNDERSTORMS WERE MOVING TO THE EAST AT 35 MPH...AND WERE ALSO DEVELOPING TO THE SOUTHWEST TO WEST OF MADISON. MORE THUNDERSTORMS WERE NEAR BELOIT AND JANESVILLE...EXTENDING SOUTHWEST ACROSS NORTHERN ILLINOIS AND EASTERN IOWA. NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL WISCONSIN...AND MOVE INTO SOUTHEAST WISCONSIN BETWEEN 5 PM AND 7 PM CDT. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL 10 PM CDT. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:29 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 46 min |
| Jun 18, 10:38 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 52 min |
| Jun 18, 10:59 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 61 min |
| Jun 18, 11:01 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 59 min |
| Jun 18, 11:02 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson | 43 min |
| Jun 18, 11:10 PM CDT | Tornado Warning | MKX | Iowa | 50 min |
| Jun 18, 11:18 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 42 min |
| Jun 18, 11:44 PM CDT | Flash Flood Warning | MKX | Dane, Iowa, Sauk | 5 hr |
| Jun 18, 11:51 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 54 min |
| Jun 18, 11:52 PM CDT | Special Marine Warning | MKX | 113 min | |
| Jun 19, 12:01 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson, Washington, Waukesha | 59 min |
| Jun 19, 12:04 AM CDT | Flash Flood Warning | MKX | Jefferson, Milwaukee, Waukesha | 4 hr |
| Jun 19, 12:18 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Jefferson, Lafayette, Rock | 72 min |
| Jun 19, 12:29 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 36 min |
| Jun 19, 12:33 AM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Rock, Walworth | 4 hr |
| Jun 19, 12:51 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock, Walworth | 54 min |
| Jun 19, 12:52 AM CDT | Tornado Warning | MKX | Rock | 53 min |
| Jun 19, 12:56 AM CDT | Tornado Warning | MKX | Milwaukee, Racine, Waukesha | 40 min |
| Jun 19, 1:03 AM CDT | Special Marine Warning | MKX | 117 min | |
| Jun 19, 1:11 AM CDT | Tornado Warning | MKX | Rock | 31 min |
| Jun 19, 1:23 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 52 min |
| Jun 19, 1:32 AM CDT | Flash Flood Warning | MKX | Green, Lafayette | 4 hr |
| Jun 19, 1:37 AM CDT | River Flood Warning | MKX | Milwaukee | 10 hr |
| Jun 19, 1:42 AM CDT | River Flood Warning | MKX | Milwaukee | 2 hr |
| Jun 19, 3:05 AM CDT | River Flood Warning | MKX | Waukesha | 3 days |
| Jun 19, 8:12 AM CDT | River Flood Warning | MKX | Lafayette | 45 hr |
| Jun 19, 8:16 AM CDT | River Flood Watch | MKX | Green | 13 hr |
| Jun 19, 8:17 AM CDT | River Flood Warning | MKX | Green, Rock | 37 hr |
| Jun 19, 8:35 AM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 85 min |
| Jun 19, 8:58 AM CDT | Severe Thunderstorm Warning | MKX | Green | 77 min |
| Jun 19, 9:33 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 65 min |
| Jun 19, 9:47 AM CDT | River Flood Watch | MKX | Kenosha | 11 hr |
| Jun 19, 11:48 AM CDT | Flash Flood Watch | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more | 14 hr |
| Jun 19, 3:08 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 52 min |
| Jun 19, 4:15 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 35 min |
| Jun 19, 5:40 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 19, 5:41 PM CDT | Tornado Warning | MKX | Kenosha | 49 min |
| Jun 19, 6:43 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 51 min |
| Jun 19, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 42 min |
Nearby
Flash Flood Warnings in Wisconsin, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.